On the classification and bifurcation of multigerms of maps from surfaces to 3-space

Authors

  • C. A. Hobbs
  • N. P. Kirk

DOI:

https://doi.org/10.7146/math.scand.a-14331

Abstract

The A-classification of multigerm singularities is discussed, based on the theory of complete transversals. An A-classification of r-multigerms from the plane to 3-space of Acodimension6r is carried out and the bifurcation geometry of these singularities analysed. This work has applications to the study of two-dimensional spatial motions, giving local models for the singularities which appear on general trajectories of rigid body motions from the plane to 3-space. In addition, our classification is extensive enough to give the full list of simple multigerm singularities from the plane to 3-space.

Downloads

Published

2001-09-01

How to Cite

Hobbs, C. A., & Kirk, N. P. (2001). On the classification and bifurcation of multigerms of maps from surfaces to 3-space. MATHEMATICA SCANDINAVICA, 89(1), 57–96. https://doi.org/10.7146/math.scand.a-14331

Issue

Section

Articles